Illinois, 2008Lightning Strike in Illinois, July 11, 2008
July 11, 2008 · NWS LOT · 1 event in 1 county or zone
Strong thunderstorms moved across northern Illinois during the early morning hours of July 11th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $130,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms moved across northern Illinois during the early morning hours of July 11th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 11, 2:22 AM CST, 35 minutes earlier.
Area forecast discussion, Jul 11, 2:22 AM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
322 AM CDT FRI JUL 11 2008
.DISCUSSION...REGARDING MORNING ZONES/GRIDS...
300 AM CDT
CURRENTLY WATCHING LATEST TSTM CLUSTER SAGGING SSEWD INTO EXTRM NRN
IL. IR SATLT IMAGERY SHOWS CLOUD TOPS ASSD WITH DOWNWIND AREA OF
THIS MCS WARMING AS THEY OVERSPREAD SRN WI/NRN IL. RADAR SHOWS
BOWING SEGMENT APCHG BOONE AND MCHENRY CTYS...BUT PEAK WIND GUSTS
ASSD WITH THIS HAVE BEEN MODIFIED BY COOL SFC/BOUNDARY LYR LEFT FROM
PREVIOUS CONVECTION...SO MAX GUSTS REPORTED THUS FAR HAVE BEEN ARND
25 KTS. EXPECT THESE STMS TO CONT SSEWD ACROSS EXTREME NERN
IL...BASICALLY FROM RFD-CHI...WITH MORE SCT CELLS JUST TO W AND S OF
THIS AREA. STORMS SHOULD WEAKEN A BIT AS THE HEAD TWD NWRN IND ARND
SUNRISE...AS CLOUD TOP WARMING CONTINUES. COLDER TOPS CONT TO BE
ASSD WITH STGR LLVL INFLOW...UPSTREAM OVR AREA NNE OF KLSE. OTHER
CLUSTER HAS BEEN MOVG EWD ACROSS CNTRL MN. THIS IS EXPECTED TO
MERGE WITH INTIATION AREA OF COMPLEX OVR SRN WI...AND CONTINUE ON A
MORE ELY TRACK AS STMS ENTER DIURNAL WEAKENING PERIOD LATER THIS
MRNG. THIS IS SUPPORTED BY PUSH OF HOT AIR OVR SD/IA INTO UPR
MIDWEST...PUTTING NRN IL/NWRN IND IN WARM/MOIST TRPCL AIR WITH
MDT-STG INSTABILITY...BUT WITH BEST LLVL FORCING TO N OF RGN.
VIGOROUS SHRT WAVE OVR SRN SASKATCHEWAN HAS ASSD TROF AXIS NOW
ENTERING WRN DAKS. AS THIS FEATURE PROGRESSES EWD TDY...LLVL FLOW
WILL INCRS AND BACK OVR AREAS W OF MS RVR...REFOCUSING CONVERGENCE
ALG APCHG COLD FRONT. THEREFORE...WITH GO WITH LIKELY POPS OR
CATEGORICAL WORDING WITH STORMS NOW ENTERING NRN IL...AND EXTENDING
DOWNSTREAM ACROSS MUCH OF RFD-CHI METRO AREAS...THEN CLRG OFF BY
AFTN WITH DRY FCST UNTIL TSTM CHCS INCR AGAIN AHD OF FRONT LATE
TNGT. TIMING OF FROPA SUCH THAT TSTM CHCS GENLY ALG/W OF I-55
CORRIDOR WILL BE PRIOR TO NOON...WITH NWRN IND...SSWD INTO E CNTRL
IL WILL HAVE BETTER CHCS OF GETTING IN ON REDVLPMT ALG BOUNDARY DURG
PRIME AFTN HEATING/INSTABILITY.
MAGNITUDE AND SCOPE OF STORM SYS TO N OF GRTLKS QUITE IMPRESSIVE
FOR 2ND WEEK OF JULY...AND INFLUX OF DRIER...SUBSIDING AIR
CIRCULATING ESEWD ACROSS UPR MS VLY AND INTO WRN GRTLKS SAT NGT IS
RATHER STG. THEREFORE...EXPECT FAIRLY RAPID CLRG AND LWRG OF DEW
POINTS SAT EVENING IN WAKE OF FROPA...WITH TEMPS ABOUT 10 FDEG
COOLER ON SUN...AND MUCH LOWER HUMIDITY.
LTL CHG TO FCST AFT SUNDAY WITH SFC HI PRES MOVG THRU MID MS VLY
SUN-SUN NGT...AND REMAINING IN CONTROL AS IT SHIFTS E OF RGN BY MON
NGT. LLVL RETURN OF TRPCL AIR INCRSS BY MIDWEEK...WITH BEST LLVL
FORCING FOR TSTMS WELL TO NW OF AREA...FOCUSING ON NXT FRONTAL
BOUNDARY APCHG UPR GRTLKS BY TUES EVENING. THIS NXT FRONT LIKELY TO
STALL OUT TO N OF AREA MIDWEEK AS H5 FLOW FLATTENS OVR CONUS. IF
CURRENT MED RANGE FCSTS VERIFY...THIS MAY SET UP A MORE PROLONGED
PERIOD OF HOT TEMPS. BUT...IT WILL ALREADY BE MID JULY SO WE/VE
GOTTEN THRU HALF THE SUMMER WITH ONLY A LIMITED AMT OF DISCOMFORT TO
THIS POINT.
MERZLOCK
&&
.AVIATION...
06Z TAFS...MAIN CONCERN THIS PERIOD CONTINUES TO REVOLVE AROUND
CONVECTIVE POTENTIAL. AREA OF THUNDERSTORMS WHICH DEVELOPED OVER
WEST/CENTRAL WISCONSIN A FEW HRS AGO...CONTINUES TO MOVE SOUTHEAST
WITH THE WESTERN EDGE TURNING MORE SOUTHERLY. THIS ACTIVITY FIRING
WITH YET ANOTHER SHORTWAVE RIDING SOUTHEAST AS THE UPPER RIDGE
BUILDS NORTH. WHILE THICKNESS PATTERN WOULD SUGGEST THIS ACTIVITY
WOULD MOVE SOUTHEAST OVER THE LAKE...PERHAPS CLIPPING NORTHEAST
IL...CURRENT TRENDS SUGGEST THIS MAY IMPACT MOST OF THE TERMINALS
IN THE NEXT FEW HRS...THRU SUNRISE. THUS HAVE INCLUDED A TEMPO FOR
TS AT ALL SITES.
AS THE UPPER RIDGE BUILDS ACROSS THE AREA LATER THIS MORNING INTO
THIS AFTERNOON...APPEARS ATMOSPHERE WILL BE CAPPED AND AT THIS
POINT EXPECT DRY CONDITIONS THRU MID/LATE AFTERNOON. AS ANOTHER
DISTURBANCE APPROACHES EASTERN IOWA THIS AFTERNOON...COULD BE SOME
ISOLATED ACTIVITY INTO NORTHWEST IL BUT CONFIDENCE IS LOW AND WILL
MAINTAIN DRY FORECAST DURING THIS TIME. LOW LEVEL JET STRENGTHENS
ACROSS THE AREA LATE TONIGHT INTO SATURDAY MORNING WITH CHANCES OF
CONVECTION INCREASING TOWARD THE END OF THIS PERIOD INTO EARLY
SATURDAY MORNING. HAVE OPTED TO INCLUDE A VCTS TO SHOW THESE
INCREASING CHANCES AND WILL TRY TO PIN DOWN BETTER TIMING WITH 12Z
TAFS.
OUTSIDE ANY THUNDERSTORMS...EXPECT MAINLY VFR CONDITIONS.
SOUTHWEST WINDS 10-15KTS TO START WITH A FEW HIGHER GUSTS SHOULD
DIMINISH SOME BY SUNRISE THEN INCREASE LATER THIS MORNING WITH
GUSTS 20-25KTS POSSIBLE BY LATE MORNING AND ESPECIALLY DURING THE
AFTERNOON. CMS
&&
.MARINE...
322 AM...LOW PRESSURE OVER THE DAKOTAS WILL MOVE NORTHEAST ACROSS
SOUTHERN CANADA THIS AFTERNOON...DEEPEN TONIGHT THEN SLOWLY MOVE
EAST ACROSS ONTARIO SATURDAY AND SATURDAY NIGHT. TWO MAIN CONCERNS
THIS MORNING...BOTH WITH THIS SYSTEM. SOUTHERLY GRADIENT TIGHTENS
ACROSS THE WESTERN LAKES TONIGHT INTO SATURDAY MORNING. WHILE
SOUNDINGS DO SHOW A LOW INVERSION OVER NORTHERN PARTS OF THE
LAKE...AROUND 950MB...WINDS BELOW THIS ARE AT LEAST 30KTS FROM THE
GFS...EVEN STRONGER OFF THE NAM. THUS HAVE MAINTAINED GOING 30KTS
BUT BUMPED WAVES UP A TAD. WOULDN/T BE SURPRISED TO SEE A FEW
GUSTS TO GALES IN THIS SITUATION BUT WILL HOLD OFF ANY MENTION OF
GALES WITH THIS FORECAST AND SHOULD WINDS BECOME STRONGER...WAVE
HEIGHTS WILL NEED TO BE INCREASED ACCORDINGLY.
SFC LOW WEAKENS A BIT SATURDAY AFTERNOON/EVENING WITH THE GRADIENT
ALSO RELAXING...SO WINDS EXPECTED TO DIMINISH BY SATURDAY
AFTERNOON. HOWEVER...AS COOLER AIR SWINGS IN BEHIND THIS SYSTEM
ALONG WITH THE PRESSURE GRADIENT TIGHTENING SOME...SHOULD SEE
WIND SPEEDS INCREASE AGAIN SATURDAY NIGHT INTO SUNDAY MORNING. FOR
NOW HAVE ONLY BUMPED WIND SPEEDS TO 20-25KTS BUT WILL NEED TO
WATCH THIS TIME PERIOD WITH LATER FORECASTS. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Jul 10, 3:22 PM CST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
422 PM CDT THU JUL 10 2008
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
112130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
422 PM CDT THU JUL 10 2008 /522 PM EDT THU JUL 10 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST OF WHICH COULD PRODUCE LARGE HAIL
TO THE SIZE OF QUARTERS...STRONG WINDS TO 70 MPH AND HEAVY
RAINFALL WITH WIDESPREAD AMOUNTS AROUND 1 INCH AND LOCALLY HIGHER
AMOUNTS OF 2 TO 3 INCHES AND POSSIBLY MORE.
AREAS AFFECTED AND TIMING:
NORTHERN ILLINOIS AND NORTHWESTERN INDIANA NORTH OF THE ILLINOIS
AND KANKAKEE RIVERS
DISCUSSION:
ONGOING STRONG TO SEVERE THUNDERSTORMS FOCUSING ALONG A LINE JUST
NORTH OF INTERSTATE 80 WILL CONTINUE INTO THE EARLY EVENING HOURS.
THE STRONGEST STORMS WILL REMAIN SOUTH OF INTERSTATE 88.
A SECOND ROUND OF THUNDERSTORMS IS EXPECTED FOR LATE THIS EVENING
THROUGH SHORTLY AFTER MIDNIGHT. THESE STORMS WILL BE ASSOCIATED
WITH A STRONG BOW ECHO DROPPING SOUTHEASTWARD THROUGH THE UPPER
MISSISSIPPI VALLEY. THESE STORMS SHOULD REACH NORTHWESTERN
ILLINOIS BY AROUND 6 PM AND CONTINUE TO TRACK SOUTHEASTWARD...
ENDING SHORTLY AFTER MIDNIGHT.
PORTIONS OF THE ROCK RIVER WILL REMAIN IN FLOOD.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE HEAT INDEX IS EXPECTED TO RISE TO NEAR 100 DEGREES IN COOK
COUNTY FRIDAY AFTERNOON.
SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY WITH STRONG WINDS
AND LARGE HAIL.
PORTIONS OF THE ROCK RIVER WILL REMAIN IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY THROUGH LATE TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-112130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
422 PM CDT THU JUL 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT.
STRONG THUNDERSTORMS ARE EXPECTED THROUGH LATE TONIGHT WITH STRONG
WINDS AND HAIL POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-112130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
422 PM CDT THU JUL 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.
.DAY ONE...TONIGHT.
STRONG THUNDERSTORMS ARE EXPECTED THROUGH LATE TONIGHT FOR THE
SOUTH HALF OF LAKE MICHIGAN...WITH STRONG WINDS AND HAIL
POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH LATE SATURDAY
NIGHT ACROSS THE LAKE.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
KREIN
In the hours before
Local storm report, Jul 10, 9:05 PM CST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1005 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG PRAIRIE GROVE 42.28N 88.27W
07/10/2008 MCHENRY IL TRAINED SPOTTER
SIX INCH DIAMETER TREE DOWN.
&&
RODRIGUEZLocal storm report, Jul 10, 9:07 PM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1007 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL WALTON 41.72N 89.44W
07/10/2008 M1.75 INCH LEE IL PUBLIC
0140 PM HAIL 7 W AMBOY 41.72N 89.47W
07/10/2008 M0.88 INCH LEE IL TRAINED SPOTTER
0140 PM TSTM WND GST 7 W AMBOY 41.72N 89.47W
07/10/2008 E60.00 MPH LEE IL TRAINED SPOTTER
0213 PM HAIL 1 ENE SUBLETTE 41.65N 89.21W
07/10/2008 M0.88 INCH LEE IL PUBLIC
0300 PM HAIL 1 NW MENDOTA 41.56N 89.13W
07/10/2008 M0.88 INCH LA SALLE IL TRAINED SPOTTER
0333 PM FLOOD AMBOY 41.72N 89.33W
07/10/2008 LEE IL EMERGENCY MNGR
MINOR STREET FLOODING IN AMBOY.
0410 PM TSTM WND DMG SHERIDAN 41.53N 88.69W
07/10/2008 LA SALLE IL LAW ENFORCEMENT
THREE TO FOUR INCH BRANCH DOWN NEAR ROUTE 71 AND 52.
0412 PM FLOOD SUBLETTE 41.64N 89.23W
07/10/2008 LEE IL TRAINED SPOTTER
YARDS FLOODED DUE TO HEAVY RAINFALL.
0418 PM FLOOD S AMBOY 41.72N 89.33W
07/10/2008 LEE IL EMERGENCY MNGR
FIVE TO SIX INCHES OF WATER ON US-52 SOUTH OF AMBOY. ROAD
IS CLOSED.
0418 PM HEAVY RAIN AMBOY 41.72N 89.33W
07/10/2008 M3.50 INCH LEE IL EMERGENCY MNGR
3.5 INCHES MEASURED SINCE 130 PM TODAY.
0430 PM TSTM WND GST OTTAWA 41.35N 88.84W
07/10/2008 E65.00 MPH LA SALLE IL TRAINED SPOTTER
60-65 MPH ESTIMATED WINDS.
0430 PM TSTM WND GST 2 N OTTAWA 41.38N 88.84W
07/10/2008 M58.00 MPH LA SALLE IL TRAINED SPOTTER
NEAR IL. ROUTE 23
0436 PM TSTM WND DMG LA SALLE 41.34N 89.09W
07/10/2008 LA SALLE IL LAW ENFORCEMENT
TREES DOWN IN AND AROUND LA SALLE.
0453 PM HEAVY RAIN 4 NE LISBON 41.52N 88.43W
07/10/2008 M1.52 INCH KENDALL IL TRAINED SPOTTER
1.52 INCHES MEASURED IN THE PAST 31 MINUTES.
0455 PM HEAVY RAIN 3 W SUBLETTE 41.64N 89.29W
07/10/2008 M4.75 INCH LEE IL TRAINED SPOTTER
STORM TOTAL.
0615 PM TSTM WND DMG BRADLEY 41.15N 87.86W
07/10/2008 KANKAKEE IL AMATEUR RADIO
TREES AND POWER LINES DOWN SOUTH OF BROADWAY.
0630 PM TSTM WND DMG 5 NNE LOVES PARK 42.41N 88.99W
07/10/2008 WINNEBAGO IL LAW ENFORCEMENT
LARGE TREE DOWN.
0630 PM TSTM WND GST ROSCOE 42.42N 89.01W
07/10/2008 E45.00 MPH WINNEBAGO IL TRAINED SPOTTER
0643 PM TSTM WND DMG 6 NE LOVES PARK 42.40N 88.94W
07/10/2008 WINNEBAGO IL LAW ENFORCEMENT
LARGE TREE DOWN.
0700 PM TSTM WND DMG PRAIRIE GROVE 42.28N 88.27W
07/10/2008 MCHENRY IL TRAINED SPOTTER
SIX INCH DIAMETER TREE DOWN.
0714 PM HAIL 6 SE RENSSELAER 40.87N 87.07W
07/10/2008 M0.25 INCH JASPER IN TRAINED SPOTTER
0715 PM TSTM WND GST LAKE IN THE HILLS 42.19N 88.32W
07/10/2008 E60.00 MPH MCHENRY IL TRAINED SPOTTER
NEAR LAKE WOOD AND ALGONQUIN RD. DAMAGE TO SIDING AND
ROOFING.
0734 PM TSTM WND GST WHEELING 42.13N 87.92W
07/10/2008 M63.00 MPH COOK IL ASOS
MEASURED WIND GUST AT CHICAGO EXECUTIVE AIRPORT.
0803 PM HAIL WOODRIDGE 41.74N 88.04W
07/10/2008 M0.50 INCH DUPAGE IL TRAINED SPOTTER
0807 PM TSTM WND DMG YORKVILLE 41.64N 88.45W
07/10/2008 KENDALL IL LAW ENFORCEMENT
LINES DOWN WITH A TREE DOWN NEAR CATON FARM AND BRISBIN
RD.
0810 PM TSTM WND GST YORKVILLE 41.64N 88.45W
07/10/2008 M53.00 MPH KENDALL IL EMERGENCY MNGR
RELAYED BY DUPAGE EOC.
0820 PM TSTM WND DMG 8 SSE YORKVILLE 41.54N 88.39W
07/10/2008 KENDALL IL EMERGENCY MNGR
TREE DOWN IN PLATTVILLE EAST OF ROUTE 47 ON PLATTVILLE
STREET. ROAD CLOSED.
0851 PM TSTM WND GST 5 NE SENECA 41.35N 88.55W
07/10/2008 M50.00 MPH GRUNDY IL EMERGENCY MNGR
&&
RODRIGUEZLocal storm report, Jul 10, 9:11 PM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1011 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 5 SE AMBOY 41.66N 89.26W
07/10/2008 LEE IL LAW ENFORCEMENT
SHERIFF REPORTED WATER ON ROAD ALONG HIGHWAY 52.
1000 PM FLASH FLOOD 3 NNW HARMON 41.76N 89.57W
07/10/2008 LEE IL LAW ENFORCEMENT
SHERIFF REPORTS WATER ON ROAD IN LOW LYING AREAS OF
HIGHWAY 30.
&&
LENNINGLightning, Lake
- When
- July 11, 2:57 AM CST
- Where
- Lake County, 0.57 mi WSW of Diamond Lake
- Property damage
- $130,000
- Reported by
- Newspaper
- Coordinates
- 42.248, -88.031
Lightning struck a house and started a fire in the attic. The fire was contained, but damage to the home was extensive.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, July 11, 20083 deaths · $40,000 · 1 event
- Rip Current and High Surf in Delaware, July 11 to 16, 200855 injured · 2 events
- Tornadoes and Hail in Minnesota, July 11, 20082 injured · $200,000 · EF3 · 95 events
- Heat in Nevada, July 11, 20082 deaths · 1 event
- Tornadoes and Hail in Minnesota, July 11, 2008$1.4 million · EF2 · 30 events
- Lightning Strike in Florida, July 11, 2008$2.5 million · 1 event
- Hail and Damaging Winds in Nebraska, July 11, 2008$690,000 · 1 in hail · 6 events
- Damaging Winds in Wisconsin, July 11 to 12, 20081 injured · $108,000 · 70 kt wind · 16 events
- Hail and Damaging Wind in Illinois, July 11, 20081 injured · $75,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in Illinois, July 11, 2008$77,000 · 52 kt wind · 4 events
- Damaging Winds and Lightning Strike in Alabama, July 11, 2008$63,000 · 60 kt wind · 5 events
- Damaging Winds in Michigan, July 11, 2008$40,000 · 65 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125319.